PDA

View Full Version : pimples and platelets


Julianna
Sat Jul 17, 2010, 08:53 AM
Hi everyone. Just have a brief question about pimples and low platelets. Since being on Prednisone I have had issues with pimples and don't usually. Now my face seems constantly red and the marks from where pimples were, are very evident. Could this be from my lack of platelets?

I don't touch the pimples at all, in fear that it will make it so much worse. It just seems that, like my bruising, the red dots from my pimples, stay for a long time. Seems like they're permanent. Your thoughts?

A brief update if you're interested: I am glad that transplant isn't too soon, for now. Things are going ok. My platelets seem to be holding. They are low (in the 20s-30s) but thats fine for now. So my BMT with a MUD has been posponed to a later date... I never really had a date, they just thought things would get bad quickly, but it didn't. So I guess that's good. Still a horrible feeling to wait around until something goes wrong before they'll proceed.

But life goes on. Take care all!

xx Jules :)

rose mcmillin
Sat Jul 17, 2010, 01:27 PM
Hi Jules I'm just letting you know that my husband has petechiea on his face arms hands and legs. It eventually goes away but takes a while. From what I've read it is generally on legs. My husbands fades but doesn't disappear for months. His is also from low platelets. He looks like he has the measles some times. Just try and relax and know that it just takes time for it to fade. Wish you good health and good luck. Hope this encourages instead of discouraging you. Rose

Birgitta-A
Sat Jul 17, 2010, 02:54 PM
Hi Jules,
Perhaps the pimples are caused by Prednisone that can give acne, dry skin, thinning skin, bruising or discoloration.
http://www.drugs.com/prednisone.html
Kind regards
Birgitta-A
71 yo, dx MDS Interm-1 May 2006, transfusion dependent, Desferal and Exjade for iron overload, Neupogen for low WBCs, Thalidomide 50 mg/day and Prednisone 20 mg/day for bone marrow fibrosis

Julianna
Sat Jul 17, 2010, 10:36 PM
Thank u for your thoughts. I am wondering if it may be both of those things u mentioned. I am no longer on Pred but not sure how long it stays in your body. Went off it a few months ago. Anyhow, will keep plodding on... it isn't a life threatening symptom! Thanks again. :)

Neil Cuadra
Sun Jul 18, 2010, 03:34 PM
Acne is a known side effect of prednisone. It's considered minor among prednisone's possible side effects but that doesn't keep it from being annoying.

It stands to reason that prednisone is involved. As many people know from their teenage years, pimples can result from hormone changes, and prednisone is a synthetic hormone based on our own natural hormones.

If that's what produced the problem for you, let's hope that the marks will fade and you won't have more pimples now that you're off prednisone.

Lisa V
Sun Jul 18, 2010, 03:57 PM
Following my husband's first ATG, he developed a pimple-like rash on his back. The hem/onc's first instinct was to increase the prednisone, as it is supposed to help clear up rashes, but since he was having so many negative side effects to it already, we didn't want to do that. Upon consulting a dermatologist, he immediately recognized it as being a PRODUCT of the prednisone. Sure enough, it went away as soon as he tapered off the med.

Just goes to show that specialists aren't necessarily up on other fields and don't always see the whole picture.